Georgia, 2014Wildfire in Georgia, July 29, 2014
July 29, 2014 · NWS JAX · 1 event in 1 county or zone
A wildfire broke out over Bacon county after a few days of hot temperatures an heat advisories.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A wildfire broke out over Bacon county after a few days of hot temperatures an heat advisories.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 29, 1:01 PM EST, 59 minutes earlier.
Area forecast discussion, Jul 29, 1:01 PM EST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
201 PM EDT TUE JUL 29 2014
...MUCH DRIER AND COOLER TONIGHT...
.SHORT TERM...THIS AFTERNOON AND TONIGHT...CONVECTION ON THE BACK
SIDE OF A COOL FRONT PRESSING SOUTHWARD OVER CENTRAL FL WILL SKIRT
OUR SOUTHERN ZONES LATE THIS AFTERNOON GENERALLY ALONG AND SOUTH
OF A GNV-SGJ LINE. THE HRRR INITIALIZED WELL ALL DAY WITH PRECIP
TRENDS...AND LEANED TOWARD IT WITH AN INCREASED CHANCE OF
SCATTERED SHOWERS AND ISOLD TSTORM POTENTIAL THIS AFTN AND EARLY
EVENING SOUTH OF JAX FOCUSED NEAR AND EAST OF THE ST JOHNS RIVER
BASIN WHERE SHALLOW SFC CONVERGENCE WILL COINCIDE WITH LINGERING
INSTABILITY WHERE SFC DEW PTS WERE STILL IN THE MID TO UPPER 70S
AND TEMPS WERE NEAR 90. ELSEWHERE ACROSS SE GA AND THE I-10
CORRIDOR OF N FL...DRY AIR MIXED DOWN DUE TO INSOLATION AND DEW
PTS DROPPED INTO THE MID/UPPER 50S OVER INLAND SE GA TO THE MID
60S ACROSS NE FL EARLY THIS AFTN. WITH THE DRY AIR IN PLACE AND
MOSTLY CLEAR SKIES TONIGHT...LEANED ON THE COOLER SIDE OF GUIDANCE
WITH MIN TEMPS FALLING BELOW CLIMO VALUES...EVEN NEAR RECORD
VALUES AT JAX...RANGING FROM THE MID 60S INLAND TO MID 70S RIVER
BASIN/COAST. COULD SEE SOME PATCHY FOG DEVELOP OVERNIGHT GIVEN
DRIER AIR ALOFT AND COOLER SFC TEMPS...BUT CONFIDENCE NOT HIGH
ENOUGH TO INCLUDE IN THE FORECAST.
RECORD LOW TEMPS FOR JULY 30TH
JAX 68/1894
GNV 62/1924
AMG 59/1954
SSI 69/1962
WEDNESDAY THROUGH FRIDAY...DRY AIR OVER THE AREA WILL LINGER
THROUGH WEDNESDAY WITH PWATS FALLING TO AROUND 1 INCH. EXPECT
ANOTHER DRY DAY ON WEDNESDAY WITH SURFACE DEWPOINTS FALLING INTO
THE UPPER 50S/LOWER 60S PRODUCING LESS HUMID CONDITIONS. MOISTURE
WILL START TO INCREASE ON THURSDAY WITH A SLIGHT CHANCE OF PM
SEABREEZE CONVECTION. SHORT WAVE ENERGY WILL AMPLIFY UPPER TROUGH
OVER THE SE AND AFFECT MAINLY SE GA ON FRIDAY WITH POPS RETURNING TO
AT LEAST CLIMO.
.LONG TERM...SATURDAY THROUGH TUESDAY...DEEP-LAYERED TROUGHING WILL
SHARPEN OVER THE EASTERN U.S. THIS WEEKEND...WITH THE AXIS
LOCATED JUST WEST OF OUR REGION. THIS PATTERN WILL PROMOTE A
SOUTHWESTERLY STEERING FLOW...WITH A CONTINUED WEAK SURFACE
PRESSURE GRADIENT PROMOTING ACTIVE SEA BREEZES. EXPECT A RETURN TO
A SEASONABLY WET WEATHER PATTERN...WITH HIGH-END CHANCE DIURNAL
POPS INTO EARLY NEXT WEEK. TEMPERATURES WILL BE NEAR CLIMO.
&&
.AVIATION...PREVAILING VFR LESS A BRIEF PERIOD OF PREVAILING MVFR
CONDITIONS POSSIBLE AT VQQ AND GNV EARLY WED MORNING AFTER 07Z.
REMOVED VCSH FROM ALL TERMINALS WITH DRY AIR IN PLACE THIS AFTN.
&&
.MARINE...NO HEADLINES WITH WINDS BECOMING VARIABLE 10 KTS OR
LESS TONIGHT AS BROAD LOW PRESSURE MEANDERS OVER THE DEEP SOUTH
AND HIGH PRESSURE BUILDS NORTH OF THE REGION. EASTERLY FLOW 10 KTS
OR LESS WILL PREVAIL LATE WED THROUGH THU AS HIGH PRESSURE BUILDS
TO THE NE...WITH SEAS 3 FT OR LESS. BY THE WEEKEND SOUTHERLY FLOW
WILL DEVELOP WITH AN INCREASE TO 10-15 KTS LATE FRI INTO THE
WEEKEND AS LOW PRESSURE TRIES TO STRENGTHEN OVER THE GULF COAST
REGION.
RIP CURRENTS: LOW RISK TODAY AND LIKELY AGAIN ON WED.
&&
.FIRE WEATHER...DRIER AIR ADVECTING INTO THE AREA BEHIND COLD
FRONT WILL LOWER RHS'S INTO THE 30S WELL INLAND THIS AFTERNOON
AND WEDNESDAY. WINDS AND FUEL MOISTURE WILL NOT MEET CRITERIA SO
NO HEADLINES. RH'S WILL START TO INCREASE THURSDAY ALONG WITH RAIN
CHANCES.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 65 93 71 93 / 0 10 10 20
SSI 75 87 75 87 / 0 10 10 20
JAX 68 90 73 90 / 0 10 10 20
SGJ 74 89 74 87 / 20 10 10 20
GNV 67 91 70 91 / 10 0 0 20
OCF 69 92 71 91 / 20 0 0 20
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
ENYEDI/ZIBURA
Hazardous weather outlook, Jul 29, 12:36 PM EST, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
136 PM EDT TUE JUL 29 2014
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-GAZ132>136-
149>154-162>166-300930-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
136 PM EDT TUE JUL 29 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST
GEORGIA AND THE ADJACENT COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON GENERALLY ALONG AND
SOUTH OF A GAINESVILLE TO SAINT AUGUSTINE LINE. AN ISOLATED STORM MAY
PRODUCE GUSTY WINDS AND FREQUENT LIGHTNING. STORM MOTION WILL BE
SOUTHEAST AROUND 15 TO 20 MPH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
ISOLATED THUNDERSTORMS ARE POSSIBLE THURSDAY...WITH A RETURN TO
SCATTERED THUNDERSTORMS FRIDAY THROUGH MONDAY. SOME OF THE STORMS WILL
PRODUCE STRONG AND GUSTY WINDS...FREQUENT LIGHTNING...AND LOCALLY HEAVY
RAINFALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Local storm report, Jul 29, 9:43 AM EST, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1043 AM EDT TUE JUL 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG 5 NNE WILLACOOCHEE 31.41N 83.02W
07/28/2014 ATKINSON GA 911 CALL CENTER
TREES WERE BLOWN DOWN ONTO POWER LINES ALONG TALMADGE
MCKINNON ROAD. THE TIME OF THE EVENT WAS BASED ON RADAR
IMAGERY.
&&
AENYEDIWildfire, Bacon
- When
- July 29, 2:00 PM EST
- Where
- Bacon forecast zone
- Injuries
- 0 direct, 1 indirect
- Reported by
- Broadcast Media
- Coordinates
- 31.554, -82.453 (the zone’s center; the record gives no point)
About 200 firefighters were battling a 600 acre wildfire located just north of Alma along Bennett Still Highway. Crews reported that the fire was 80 percent contained. Twelve homes were threatened. One forest service crew member was taken to the hospital due to heat related illness.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tropical Storm in Guam, July 29 to 31, 2014$1.0 million · 1 event
- Flash Flooding and Heavy Rain in Colorado, July 29, 2014$125,000 · 4 events
- Flash Flooding in Utah, July 29 to 31, 2014$60,000 · 6 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, July 29, 201454 kt wind · 7 events
- Flash Flooding in Colorado, July 29 to 30, 20146 events
- Flash Flooding in Colorado, July 29, 2014$5,000 · 6 events
- Flash Flooding in Wyoming, July 29, 20144 events
- Flash Flooding in New Mexico, July 29, 2014$2,000 · 3 events
- Waterspouts in Gulf of Mexico, July 29, 20142 events
- Marine Thunderstorm Winds in Gulf of Mexico, July 29, 20142 events
- Flash Flooding in Utah, July 29 to 30, 20142 events
- Heavy Rain in New Mexico, July 29, 20142 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 532696.